Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 455, NWS North Platte, NE

September 28, 2007Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 28, 2007, 6:22 PM CDT for Lincoln County, Nebraska. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 28, 2007, 6:22 PM CDT (23:22 UTC)
Expired
Sep 28, 2007, 7:00 PM CDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 28, 6:32 PM CDTHAIL 15 Ne Hershey, NE
Sep 28, 7:00 PM CDTHAIL 0.8812 Nnw North Platte, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 28, 5:55 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2279 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
517 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 282322
SVRLBF
NEC111-290000-
/O.NEW.KLBF.SV.W.0455.070928T2322Z-070929T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT FRI SEP 28 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 700 PM CDT.

* AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR HERSHEY...OR ABOUT 12
  MILES WEST OF NORTH PLATTE...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 97 MILE MARKER 10 BY 655 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4137 10100 4139 10067 4117 10068 4114 10092
      4114 10112
TIME...MOT...LOC 2322Z 214DEG 17KT 4119 10098

$$

KECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:07 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Sep 28, 3:07 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR HEADLINES
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT FRI SEP 28 2007

...FORECAST CHALLENGE IS PRECIPITATION CHANCES SUNDAY NIGHT AND
EARLY MONDAY...AND TEMPERATURES...

.SYNOPSIS...LEE SIDE TROFFING CONTINUES TO STRENGTHEN ACROSS THE
HIGH PLAINS THIS AFTERNOON...RESULTING IN STRONG SRLY WINDS ACROSS
MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. LOW LEVEL MOISTURE HAS
STREAMED NORTH TDY AND DEW POINTS HAVE INCREASED FROM THE 30S THIS
MORNING...TO THE UPPR 509S AND LWR 60S THIS AFTERNOON. GUSTY WINDS
AND HIGH CLOUDINESS HIGHLIGHTED THE WX PATTERN THIS AFTERNOON...WITH
UPSTREAM CONVECTION NOTED ACROSS SRN AND SERN COLORADO THIS
AFTERNOON...IN ADVANCE OF A LARGE PACIFIC TROF.

.DISCUSSION...

.NEAR TERM (TONIGHT THROUGH MONDAY)...MAIN FORECASTING CHALLENGES IN
THE NEAR PERIODS ARE PRECIPITATION CHANCES TONIGHT...SATURDAY NIGHT
AND SUNDAY.

A VIGOROUS PACIFIC TROF WILL CARVE ITS WAY ACROSS THE INTERMOUNTAIN
WEST OVER THE NEXT 24 TO 48 HOURS BRINGING A SHOT OF SEVERE
THUNDERSTORMS TONIGHT AND SATURDAY NIGHT...AS WELL AS SHOWERY
PRECIPITATION TO THE REGION ON SUNDAY.

FOR TONIGHT...ABUNDANT ELEVATED INSTABILITY NOTED PER THE LATEST NAM
FCST. H7 COMPUTED CAPES ARE AT OR ABOVE 2000J/KG ACROSS THE SWRN
CWA...WITH H85 LIS OF -5 TO -7 THIS EVENING. CONVECTION SHOULD FIRE
FIRST TO THE SW AS THE CURRENT WAVE OVER SRN COLORADO MOVES EAST
INTO ERN CO/WRN KS. NWRLY FLOW WILL EVENTUALLY CARRY THIS NWD
OVERNIGHT. AM EXPECTING CONVECTION TO SUSTAIN ITS SELF AS IT MOVES
TO THE NORTHEAST DUE TO THE 50+ KT LLJET. IN ADDITION TO
CONVECTION...A MILD NIGHT IS IN STORE FOR THE REGION AS MIXING WINDS
WILL PERSIST OVERNIGHT.

ON SATURDAY...UPPR PATTERN WILL AMPLIFY FURTHER...ALLOWING SURFACE
LOW PRESSURE AND ASSOCIATED TROF TO DEEPEN ACROSS THE HIGH PLAINS
FROM ERN MT...TO ERN COLORADO. WELL EAST OF THIS FEATURE...WINDS
WILL HOWL...WITH H85 WINDS AT OR ABOVE 45KTS EAST OF AN ONL TO LBF
LINE. GIVEN THE ONGOING WIND ADVISORY IN THE NORTH AND EXPECTED
CONVECTION TONIGHT...WILL ADVISE ONCOMING SHIFT OF THE SITUATION
AND LET THE NIGHT CREW DEFINE WHERE THE ADVISORY WILL BE ISSUED FOR
SATURDAY. BY AFTERNOON...INGREDIENTS WILL COME TOGETHER FOR A DECENT
SEVERE WX EPISODE. SURFACE TROF WILL EXTEND ACROSS THE ERN PANHANDLE
WITH SB CAPES IN EXCESS OF 1500 J/KG EAST OF THIS FEATURE AND DEEP
LAYER SHEAR IN EXCESS OF 50 KTS. LEADING SHORTWAVE WILL ARRIVE
DURING PEAK HEATING ADDING INSTABILITY ALOFT AS WELL.

HAVE RAMPED UP POPS SOME FOR SATURDAY AND REFINED POPS ON SUNDAY
BASED ON THE TRACK OF THE CLOSED LOW. MODELS STILL ALL OVER THE
PLACE WITH THE TRACK OF THE MAIN UPPR LVL SYSTEM. NAM HAS THIS
FEATURE TRACKING OVER THE DAKOTAS...WHILE THE GFS TRACKS THIS FROM
SWRN NEBRASKA TO NERN NEBRASKA. EVEN WITH A COMPROMISE BETWEEN THE
TWO TRACKS...BEST PRECIPITATION CHANCES WILL BE ACROSS THE NORTH
WITH LIMITED CHANCES IN THE SOUTH.

.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...PROGRESSIVE PATTERN WILL
EVOLVE AFTER SUNDAY NIGHT ACROSS THE CENTRAL PLAINS. MERIDIONAL FLOW
ON MONDAY INTO TUESDAY...WILL BE FOLLOWED BY ZONAL FLOW FOR
WEDNESDAY INTO FRIDAY. MOISTURE RETURN FROM THE SOUTH WILL BE THE
MAIN FACTOR IN PRECIPITATION CHANCES FOR NEXT WEEK EVEN WITH THE
ABUNDANCE OF DISTURBANCES EMBEDDED IN THE MEAN MID LVL FLOW. FOR THE
MOST PART...LEFT THE EXTENDED DRY...WITH THE EXCEPTION OF POPS IN
THE EAST MONDAY NIGHT INTO EARLY TUESDAY. LOW LEVEL MOISTURE WILL BE
QUICK TO SURGE INTO EASTERN NEBRASKA LATE MONDAY...AHEAD OF AN
APPROACHING SFC TROF AND UPPR AIR SYSTEM. NEXT FROPA WILL ARRIVE ON
WEDNESDAY NIGHT...AND AT THIS TIME APPEARS DRY WITH LOW LEVEL
MOISTURE FOCUSED EAST OF LBF. WILL CONTINUE TO MONITOR THOUGH AS A
STALLED OUT FRONTAL BOUNDARY ACROSS THE SRN PLAINS COULD BRING
ANOTHER ROUND OF PRECIPITATION TO PORTIONS OF THE CENTRAL PLAINS
LATE NEXT WEEK. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE CLIMO NEXT
WEAK AND HAVE GENERALLY FOLLOWED HPC AND MEX GUIDANCE.

&&

AVIATION...STRONG SOUTH WINDS WILL DIMINISH THIS EVENING WITH CLOUDS
TO DEVELOP BETWEEN 4 TO 8 KFT THIS EVENING AS CONVECTION FORMS TO
THE SOUTH AND LIFTS NORTHEAST. OTHERWISE VFR CONDITIONS EXPECTED
OVERNIGHT INTO SATURDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 7 PM CDT (6
PM MDT)...ZONES NEZ094-005>010-024>027.

&&

CLB/TLK
Hazardous weather outlook, Sep 28, 3:21 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT FRI SEP 28 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-291000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
321 PM CDT FRI SEP 28 2007 /221 PM MDT FRI SEP 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING THROUGH
MIDNIGHT ACROSS SOUTHWEST NEBRASKA THEN OVERNIGHT THROUGH THE
NORTH CENTRAL. THUNDERSTORMS THAT DO FORM ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A LOW PRESSURE SYSTEM WILL CONTINUE TO ORGANIZE WITH THE
ASSOCIATED COLD FRONT TO DROP SOUTHEAST THROUGH WESTERN AND NORTH
CENTRAL NEBRASKA OVERNIGHT SATURDAY INTO SUNDAY. SOUTH WINDS WILL
SPREAD WARM MOIST AND UNSTABLE AIR NORTH THAT WILL HELP FUEL
THUNDERSTORM DEVELOPMENT FROM SATURDAY THROUGH SUNDAY BEFORE THE
SYSTEM PUSHES EAST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA ON SATURDAY.
LARGE HAIL WILL BE THE PRIMARY THREAT WHILE STRONG WINDS MAY
REQUIRE A WIND ADVISORY AGAIN SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

In the hours before

Local storm report, Sep 28, 5:16 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 PM CDT FRI SEP 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 N WAUNETA             40.45N 101.37W
09/28/2007  E0.88 INCH       CHASE              NE   PUBLIC

&&

JSWEET
Local storm report, Sep 28, 5:23 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 PM CDT FRI SEP 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             13 WNW HAYES CENTER     40.58N 101.25W
09/28/2007  E1.75 INCH       HAYES              NE   PUBLIC

&&

JSWEET
Local storm report, Sep 28, 5:40 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
540 PM CDT FRI SEP 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             7 S WALLACE             40.74N 101.16W
09/28/2007  E1.75 INCH       LINCOLN            NE   PUBLIC

&&

JSWEET
Local storm report, Sep 28, 6:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM CDT FRI SEP 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     DOWNBURST        3 SW SUTHERLAND         41.13N 101.17W
09/28/2007                   LINCOLN            NE   TRAINED SPOTTER

            60 MPH WIND REPORTED 3 MI SW OF SUTHERLAND AT I80
            MILEPOST 155

&&

JSWEET
Local storm report, Sep 28, 6:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT FRI SEP 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             19 NNW BRULE            41.35N 102.03W
09/28/2007  E1.75 INCH       KEITH              NE   PUBLIC

            HAIL NEARLY COVERED THE GROUND...LARGEST WAS GOLF BALL
            SIZE

&&

MASEK
Local storm report, Sep 28, 6:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT FRI SEP 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             HERSHEY                 41.16N 101.00W
09/28/2007  M1.75 INCH       LINCOLN            NE   CO-OP OBSERVER

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 4:00 AM CDTWind AdvisoryLBFBlaine, Boyd, Brown, Cherry, Holt, Hooker and 4 more15 hr
Sep 28, 4:45 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins30 min
Sep 28, 4:58 PM CDTSevere Thunderstorm WarningLBFLincoln17 min
Sep 28, 5:03 PM CDTSevere Thunderstorm WarningLBFChase, Hayes42 min
Sep 28, 5:27 PM CDTSevere Thunderstorm WarningLBFLincoln33 min
Sep 28, 5:41 PM CDTSevere Thunderstorm WarningLBFArthur, Keith34 min
Sep 28, 5:48 PM CDTSevere Thunderstorm WarningLBFChase, Hayes27 min
Sep 28, 5:52 PM CDTTornado WarningLBFLincoln53 min
Sep 28, 6:01 PM CDTSevere Thunderstorm WarningLBFCuster44 min
Sep 28, 6:34 PM CDTSevere Thunderstorm WarningLBFLincoln41 min
Sep 28, 6:43 PM CDTSevere Thunderstorm WarningLBFCuster47 min
Sep 28, 6:51 PM CDTSevere Thunderstorm WarningLBFLincoln24 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.